Call us today

(702) 848-6223
Menu close

What Can Happen if You Take Ecstasy with Other Club Drugs?

Club drugs are any intoxicants commonly taken in nightclubs or at dance parties, particularly raves, to enhance the experience of the party.


Ecstasy is the most commonly used of these illicit drugs as it creates a feeling of energized happiness and closeness with others, as well as produces mild psychoactive effects such as increased pleasure in tactile sensations and greater appreciation for colorful lighting effects. Other club drugs include:

It’s quite common for individuals who engage in the “club scene” or frequent raves to take multiple drugs at a time for enhanced effects and new experiences. Unfortunately, this can be very dangerous, as the effects of club drugs, particularly those that have hallucinogenic properties, can be unpredictable.

Club drugs also come in many different classes. Ecstasy is classified as a stimulant, while GHB and Rohypnol are depressants. LSD is a powerful psychedelic, and ketamine is a dissociative drug. Combining ecstasy with these rather different drugs can produce a wide range of effects, some of which can be dangerous.

 Ecstasy and Depressants

Ecstasy may be combined with depressants like GHB and RohypnolEcstasy may be combined with depressants like GHB and Rohypnol in order to mitigate the negative side effects of either drug or to have a better and longer experience. For example, Rohypnol is a potent benzodiazepine tranquilizer that causes severe drowsiness and memory loss. This makes it a popular choice as a “date rape drug.” A stimulant like ecstasy may be taken with Rohypnol so that the feeling of relaxation can be enjoyed while staying awake and aware, and experiencing the happiness and pleasure of ecstasy without overheating or getting carried away.

However, there are serious risks associated with mixing stimulants and depressants. Stimulants can easily mask the signs of a depressant overdose. Normally, an overdose of GHB or Rohypnol causes a person to pass out or become generally unresponsive. With ecstasy in the mix, an individual may act and feel fine, possibly resulting in the intake of more of the depressant drug. This can lead to sudden dangerous respiratory depression, making it difficult for the victim to take in enough air.
According to the National Institute on Drug AbuseStimulants are masking the sings of a depressant overdose in an individual, 6.6 percent of people over the age of 12 have tried ecstasy at least once, and 9.4 percent people over 12 have tried LSD. Ketamine and LSD are both classed as hallucinogens, with ketamine being in the dissociative sub-class and LSD being a psychedelic. Both produce different types of hallucinations; LSD can create vivid visual hallucinations while ketamine distorts sign and sound, and makes the user feel detached from the self and reality. Oftentimes, this is a pleasant experience, but sometimes, it can be terrifying. Negative hallucinogenic experiences are referred to as “bad trips” and can be traumatic.

Because ecstasy also has psychoactive properties, the combined effects can make the high that much better, or that much worse.

The stimulant effects can also produce anxiety, panic, and aggression. Mixed with terrifying hallucinations and a loss of touch with reality, this can end in a state of psychosis in which affected individuals think that other people are going to hurt them, resulting in panic attacks or violent behavior. People with heart conditions want to avoid this at all costs.

The other problem with club drugs is that you don’t always know what you’re getting. Ecstasy typically comes in colorful tablets that could be containing fillers, other club drugs, or be something different from ecstasy entirely.